Alert archive / Tennessee / High Wind Warnings in 2006
High Wind Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Dec 25, 2006, 5:39 AM EST for 4 counties in Tennessee. It took effect at Dec 25, 2006, 6:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 5:39 AM EST (10:39 UTC)
- In effect from
- Dec 25, 2006, 6:00 AM EST
- Expired
- Dec 25, 2006, 4:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 251039 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 539 AM EST MON DEC 25 2006 ...STRONG SOUTHEAST WINDS ACROSS THE HIGHER ELEVATIONS AND FOOTHILLS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA TODAY... .A DEVELOPING AREA OF LOW PRESSURE ACROSS MISSISSIPPI TODAY WILL RESULT IN AN INCREASE IN SOUTHEASTERLY WINDS ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL ACCELERATE DOWNWARD ON THE WEST SIDE OF THE MOUNTAINS AND BY CHANNELING THROUGH ELEVATED VALLEYS. TNZ040>043-071>074-251600- /O.NEW.KMRX.HW.W.0004.061225T1100Z-061225T1600Z/ NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG 539 AM EST MON DEC 25 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. SOUTHEAST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. HIGHEST WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ018-044>047-086-087-101-102-251600- /O.NEW.KMRX.WI.Y.0015.061225T1100Z-061225T1600Z/ CHEROKEE-CLAY-JOHNSON-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN 539 AM EST MON DEC 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. HIGHEST WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
1 follow-up statement
000 WWUS74 KMRX 251511 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EST MON DEC 25 2006 ...STRONG SOUTHEAST WINDS ACROSS THE HIGHER ELEVATIONS AND FOOTHILLS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA TODAY... .A DEVELOPING AREA OF LOW PRESSURE ACROSS MISSISSIPPI TODAY WILL RESULT IN AN INCREASE IN SOUTHEASTERLY WINDS ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL ACCELERATE DOWNWARD ON THE WEST SIDE OF THE MOUNTAINS AND BY CHANNELING THROUGH ELEVATED VALLEYS. TNZ040>043-071>074-252100- /O.EXT.KMRX.HW.W.0004.000000T0000Z-061225T2100Z/ NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG 1011 AM EST MON DEC 25 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHEAST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. HIGHEST WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. THE GREAT SMOKY MOUNTAIN NATIONAL PARK REPORTS THAT LARGE TREES HAVE BEEN BLOWN DOWN ALONG THE CADES COVE LOOP ROAD WITH SOME TOURISTS AND RANGERS BEING TRAPPED BETWEEN AREAS OF DOWNED TREES. USE EXTREME CAUTION WHEN DRIVING PARTICULARLY IN THE HIGHER ELEVATION AREAS AND BE ALERT FOR FALLEN TREES. $$ NCZ060-061-TNZ018-044>047-086-087-101-102-252100- /O.EXT.KMRX.WI.Y.0015.000000T0000Z-061225T2100Z/ CHEROKEE-CLAY-JOHNSON-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN 1011 AM EST MON DEC 25 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. HIGHEST WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 25, 5:30 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 25, 5:30 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST MON DEC 25 2006
.DISCUSSION...QUICK UPDATE TO ISSUE WIND WARNING AND ADVISORY.
RADAR SIGNITURES INDICATE STRONG DOWNSLOPING ALONG THE MOUNTAINS.
SHORT TERM (TODAY THROUGH TUESDAY)...UPPER TROUGH OVER THE CENTRAL
U.S. WILL SHIFT EAST ACROSS MRX CWA BY END OF PERIOD. TODAY...MID
LEVEL CIRCULATION OVER TX WILL MOVE NORTHEAST INTO W TN. MID LEVEL
JET DEVELOPING FROM GULFMEX INTO CNTRL APPALACHIANS. INVERTED
SURFACE TROUGH EXTENDS NORTHEAST UP THE CUMBERLAND PLATEAU. GOOD
VEERING WIND PROFILE...ISENTROPIC LIFT AND RAPIDLY MOISTENING LAYER
RESULTS IS WIDESPREAD RAINS EARLY TODAY. AS JET AXIS SHIFTS EAST
THIS AFTERNOON PCPN CHANGES WILL DECREASE. WEAK LOW LEVEL WAA LATE
TODAY...WIDESPREAD TEMPS IN THE 50S WITH HIGH HUMIDITY.
TONIGHT...SURFACE FRONT AND LOW LEVEL COOLING APPROACH FROM THE WEST
BUT STAY WEST OF AREA TIL DAY BREAK. EXPECT MOST PCPN OVERNIGHT TO
BE WRAP AROUND WHICH DOES NOT BRING MUCH TO MRX CWA. KEPT POPS UP
MAINLY FOR CONTINUITY. FREEZING LEVELS STAY ABOVE 4000 FEET
OVERNIGHT YET DROP RAPIDLY ACROSS CUMBERLAND PLATEAU EARLY TUESDAY.
NOT MUCH IN WAY OF SNOW OR ACCUMULATION EXPECTED TONIGHT. VALLEY
SURFACE TEMPS ABOVE FREEZING. TUESDAY...COLD AIR ADVECTION GETS
GOING AND TEMPS WILL BE NEARLY STEADY. WRAP AROUND MOISTURE SHIFTS
EAST THROUGH MRX CWA. FREEZING LEVEL REMAINS FAIRLY HIGH SO VALLEY
LOCATION WILL ONLY SEE A WINTRY PCPN MIX AT BEST. HIGHER ELEVATIONS
WILL LIKELY SEE SOME LIGHT ACCUMULATIONS.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...SYSTEM WILL BE PULLING
AWAY FROM THE AREA EARLY TUESDAY NIGHT WITH SOME LIGHT SNOW
LINGERING OVER THE EASTERN MOUNTAINS. HIGH PRESSURE BUILDS IN ON
WEDNESDAY AND THURSDAY FOR DAY CONDITIONS. MODEL CONSISTENCY QUITE
POOR FOR THE REMAINDER OF THE PERIOD...AND CONFIDENCE REMAINS LOW.
FOR NOW...WILL KEEP THINGS DRY FRIDAY WITH THE NEXT SYSTEM EXPECTED
TO MOVE IN FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 54 39 41 30 49 / 100 70 60 10 10
KNOXVILLE AIRPORT, TN 52 39 42 29 48 / 100 80 70 10 10
OAK RIDGE, TN 51 38 40 29 46 / 100 80 70 10 10
TRI CITIES AIRPORT, TN 52 40 42 28 44 / 100 80 80 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: EAST POLK...JOHNSON...NORTHWEST CARTER...NORTHWEST
MONROE...SOUTHEAST CARTER...SOUTHEAST MONROE...UNICOI...
WASHINGTON TN...WEST POLK.
HIGH WIND WARNING UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...NW
BLOUNT...NORTH SEVIER...NORTHWEST COCKE...NORTHWEST
GREENE...SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.
VA...NONE.
&&
SON/MJBHazardous weather outlook, Dec 25, 5:30 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST MON DEC 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST MON DEC 25 2006 /430 AM CST MON DEC 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM IS MOVING THROUGH THE REGION TODAY...CREATING LOCALLY STRONG WINDS. A WIND ADVISORY AND A HIGH WIND WARNING WILL BE IN EFFECT THIS MORNING FOR A PORTION OF THE AREA...SEE MEMNPWMRX FOR DETAILS. TONIGHT...COLDER AIR WILL PUSH IN BEHIND A DEPARTING LOW PRESSURE SYSTEM. RAIN SHOWERS WILL SLOWLY MIX WITH OR CHANGE TO SNOW SHOWERS LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF RAIN AND SNOW SHOWERS WILL CONTINUE ON TUESDAY WITH SNOW ACCUMULATIONS GENERALLY LESS THAN 2 INCHES AND MAINLY OVER THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE. LOCALLY HIGHER SNOW AMOUNTS WILL BE POSSIBLE IN NORMALLY FAVORED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 25, 4:41 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 441 AM EST MON DEC 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 441 AM EST MON DEC 25 2006 /341 AM CST MON DEC 25 2006/ ...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY OVER THE HIGHER ELEVATIONS... COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE TONIGHT...WITH SNOW SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW FLAKES MAY MIX IN WITH THE RAIN SHOWERS AT TIMES OVER VALLEY LOCATIONS...NO SNOW ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS TIME. 1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE 3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE ALONG THE CUMBERLAND PLATEAU. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Dec 25, 5:06 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 506 AM EST MON DEC 25 2006 NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>100-VAZ001-002- 005-006-008-251215- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE... DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... JASPER...CHATTANOOGA...CLEVELAND...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 506 AM EST MON DEC 25 2006 /406 AM CST MON DEC 25 2006/ ...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY OVER THE HIGHER ELEVATIONS... COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE TONIGHT...WITH SNOW SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW FLAKES MAY MIX IN WITH THE RAIN SHOWERS AT TIMES OVER VALLEY LOCATIONS...NO SNOW ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS TIME. 1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE 3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE ALONG THE CUMBERLAND PLATEAU. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TNZ018-040>047-071>074-086-087-101-102-251215- JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN 506 AM EST MON DEC 25 2006 ...STRONG DOWNSLOPING WINDS ACROSS THE TENNESSEE MOUNTAINS AND THE FOOTHILLS OF THE SMOKYS EARLY TODAY... ...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY OVER THE HIGHER ELEVATIONS... STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL OCCUR FOR A FEW HOURS THIS MORNING. THESE STRONG WINDS WILL BE CONFINED TO THE MOUNTAINS AND TO WITHIN 10 MILES WEST OF THE MOUNTAINS. THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREES AND POWER LINES. COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE TONIGHT...WITH SNOW SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW FLAKES MAY MIX IN WITH THE RAIN SHOWERS AT TIMES OVER VALLEY LOCATIONS...NO SNOW ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS TIME. 1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE 3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE ALONG THE CUMBERLAND PLATEAU. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 5:39 AM EST | Wind Advisory | MRX | Carter, Johnson, Monroe, Polk, Unicoi, Washington | 10 hr |
Nearby
High Wind Warnings in Tennessee, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.